# SDR 0501459928

- Difficulty date: September 19, 2005
- Submitted: September 22, 2005
- Operation: Air carrier
- Aircraft: N8921E
- Make and model: Doug DC-9-31
- Aircraft serial: 45836
- Aircraft time: 74,706 hours, 75,943 cycles
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Lever
- Part number: 4925842503
- Condition: Worn
- Location: Te Flaps
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ON FINAL APPROACH, THE TRAILING EDGE FLAPS BEGAN AN UNCOMMANDED RETRACTION.  THE AURAL WARNING SOUNDED AT THAT TIME, THE FLIGHT CREW RESET THE FLAPS TO 40 DEGREES, AND LANDED WITHOUT INCIDENT.  DURING THE LANDING ROLLOUT THE FLAPS AGAIN RETRACTED TO 25 DEGREES UNCOMMANDED.  MAINTENANCE FOUND THE FLAP HANDLE LATCH AND SPRING WORN ALLOWING THE FLAP HANDLE TO "FLOAT" AND NOT LOCK INTO THE 40 DEGREE POSITION.  THE HANDLE LATCH AND SPRING WERE REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
